Alert archive / Wisconsin / Special Weather Statements in 2025
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 4, 2025, 12:52 AM CDT for Chippewa County, Wisconsin. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2025, 12:52 AM CDT (05:52 UTC)
- Expired
- Jul 4, 2025, 1:15 AM CDT
- In force
- 23 min
- Issued by
- NWS Twin Cities, MN
- Hail
- 0.75 in
- Wind
- 40
County Chippewa County, WI
The radar
The La Crosse radar (KARX), 129 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3052 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 17.6
The text
As transmitted.
699
WWUS83 KMPX 040552
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1252 AM CDT Fri Jul 4 2025
WIZ027-040615-
Chippewa WI-
1252 AM CDT Fri Jul 4 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CHIPPEWA COUNTY
UNTIL 115 AM CDT...
At 1252 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Chippewa Falls, or 14 miles north of Eau Claire,
moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Chippewa Falls, Lake Hallie, Bloomer, Lake Wissota, Tilden,
Eagleton, Jim Falls and Bateman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4496 9161 4511 9151 4510 9121 4486 9124
4486 9135
TIME...MOT...LOC 0552Z 272DEG 22KT 4502 9144
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
StrusWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 4, 12:46 AM CDT, 6 minutes earlier. Its key messages:
- A Heat Advisory remains in effect for western MN today, and for the Twin Cities metro Friday. Portions of western WI have also been included in a Heat Advisory on Friday.
- Showers and thunderstorms are expected late Friday into Saturday.
- Relief from the heat going into next week with no strong signal for anomalous temperatures.
Area forecast discussion, Jul 4, 12:46 AM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1246 AM CDT Fri Jul 4 2025
.KEY MESSAGES...
- A Heat Advisory remains in effect for western MN today, and
for the Twin Cities metro Friday. Portions of western WI have
also been included in a Heat Advisory on Friday.
- Showers and thunderstorms are expected late Friday into Saturday.
- Relief from the heat going into next week with no strong
signal for anomalous temperatures.
&&
.DISCUSSION...
Issued at 231 PM CDT Thu Jul 3 2025
It is hot and steamy this afternoon as temperatures have climbed
into the upper 80s to lower 90s while dewpoints remain mostly above
65. The worst heat is currently in western MN where a Heat Advisory
(for heat indices over 100) remains in effect until 8 PM this
evening. Current visible satellite imagery reveals a band of
cumulus clouds beginning to fester from central MN southeast
into southern WI. These clouds seem to be developing along a
differential heating boundary and it is this boundary that could
be the focus for isolated thunderstorms over MN later this
afternoon. We aren't expecting anything widespread, but a
cluster of storms may form by early this evening. Surface
mesoanalysis already has 2500-3000+ J/kg of SBCAPE across the
area. Any initial updrafts should be strong to potentially
severe with large hail being one of the primary threats.
Fortunately, vertical wind shear is less than 30 knots (not
sufficient for supercells) so storms will have trouble remaining
organized and likely grow into small clusters. This would
transition the threat to damaging winds instead. Isolated to
scattered showers and storms seem probable to fire over WI later
tonight with the arrival of a mid-level impulse. One or two
severe cells may occur with this activity also before upscale
clustering occurs. Rain should exit east of our WI counties soon
after sunrise Friday morning.
Lows will only drop into the upper 60s to mid 70s tonight, setting
the stage for another hot and steamy day Friday. With highs reaching
the low to mid 90s and dewpoints struggling to fall below 70, heat
indices will be above 95 for much of the area in the afternoon. A
Heat Advisory remains in effect for the Twin Cities metro from 12-8
PM Friday. We have also issued a Heat Advisory for Rusk, Chippewa,
and Eau Claire counties in WI Friday afternoon as WBGT values will
be at least 85 for 4 hours. With so many outdoor activities expected
for the holiday, be sure to have ways to stay cool as heat illness
can sneak up quickly. During Friday evening, showers and
thunderstorms that had formed ahead of a cold front over the eastern
Dakotas should arrive in western MN. As this activity travels east
Friday night, one or two clusters of storms may be capable of
producing severe wind gusts. The other concern is the timing of
precipitation as firework shows are scheduled across the area. As of
now, it looks like western MN will be the only ones in danger of
being "rained out" as rain for areas east (including the Twin
Cities) looks to hold off until after midnight. QPF amounts could
exceed 1" with any slower moving storms. Lows Friday night will be
stuffy again in the upper 60s to lower 70s.
Areas of showers and storms should be ongoing across eastern MN and
western WI Saturday morning. This activity will continue to slowly
travel east and likely exit our area by the afternoon. However,
guidance highly suggests redevelopment of convection over the same
region Saturday afternoon/evening. Another Marginal risk is in
effect for an increased possibility of severe wind gusts with any
stronger storms. A cold frontal passage will make Saturday's highs
(and beyond) cooler with afternoon highs in the upper 70s to lower
80s. With the entire weather system traveling east any lingering
rain over WI should end by Sunday morning.
The weather for the first half of next week looks very uniform
temperature-wise. Highs will fluctuate within 5 degrees of the upper
70s to lower 80s while lows behave similarly in the upper 50s to
lower 60s. Chances for rain do exist towards mid-week with the best
chance (30-50%) occurring Tuesday as a shortwave dives from the
Canadian Prairies into the Great Lakes. Forecast model divergence
grows towards the end of next week as models differ in the evolution
of the upper-level pattern. Ridging over the western CONUS seems
highly likely but the amount of troughing that occurs in the eastern
CONUS would have an effect on how much more rain we could see over
the next couple of weeks.
&&
.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1245 AM CDT Fri Jul 4 2025
Numerous TSRA are ongoing across parts of western MN, east of
RNH and around EAU. These storms will eventually dissipate late
tonight, with the potential for TS continuing until at least 08Z
at EAU. Otherwise, winds will become south and gusty Friday with
additional TSRA developing late in the period across western MN.
KMSP...No concerns tonight. Gusty south winds Friday. The next
chance for showers and a few storms continues to get delayed
and now looks like either late Friday night or holding off
until Saturday.
/OUTLOOK FOR KMSP/
SAT...Chc MVFR cigs. TSRA likely. Wind SW 5-10kts.
SUN...VFR. Wind NW 5-10kts.
MON...VFR. Wind SE 5-10kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Heat Advisory from noon today to 8 PM CDT this evening for
Anoka-Carver-Dakota-Hennepin-Ramsey-Scott-Washington.
WI...Heat Advisory from 1 PM to 5 PM CDT this afternoon for
Chippewa-Eau Claire-Rusk.
&&
DISCUSSION...CTG
AVIATION...BorghoffHazardous weather outlook, Jul 3, 2:53 PM CDT, 9 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 253 PM CDT Thu Jul 3 2025 MNZ043>045-050>053-059>063-066>070-075>078-083>085-092-093- WIZ014>016-023>028-042000- Morrison-Mille Lacs-Kanabec-Benton-Sherburne-Isanti-Chisago- Wright-Hennepin-Anoka-Ramsey-Washington-McLeod-Sibley-Carver- Scott-Dakota-Nicollet-Le Sueur-Rice-Goodhue-Blue Earth-Waseca- Steele-Faribault-Freeborn-Polk-Barron-Rusk-St. Croix-Pierce-Dunn- Pepin-Chippewa-Eau Claire- 253 PM CDT Thu Jul 3 2025 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southeast Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...Tonight. Isolated thunderstorms possible this evening. There is a Marginal (1 of 5) risk of severe weather with hail and strong winds the primary threats. Heat index values rising into the upper 80s to mid 90s into early this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hotter with heat index values in the mid to upper 90s Friday. Another round of strong storms will move through the Upper Midwest Friday into Friday night. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. MNZ041-042-047>049-054>058-064-065-073-074-082-091-042000- Douglas-Todd-Stevens-Pope-Stearns-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Yellow Medicine-Renville-Redwood-Brown-Watonwan- Martin- 253 PM CDT Thu Jul 3 2025 This Hazardous Weather Outlook is for portions of central Minnesota...south central Minnesota...southwest Minnesota and west central Minnesota. .DAY ONE...Tonight. Hotter with heat index values in the mid 90s to low a few degrees over 100 into early this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat continues with more heat index values in the mid to upper 90s Friday. Another round of strong storms will move through the Upper Midwest Friday into Friday night. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Jul 3, 9:44 PM CDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
944 PM CDT Thu Jul 3 2025
MNZ053-063-WIZ014-015-023-025-027-028-040345-
Dunn WI-Washington MN-Barron WI-Chisago MN-Chippewa WI-Eau Claire
WI-Polk WI-St. Croix WI-
944 PM CDT Thu Jul 3 2025
...STRONG THUNDERSTORMS WILL IMPACT DUNN...EAU CLAIRE...NORTHERN
WASHINGTON...SOUTHEASTERN CHISAGO...SOUTHWESTERN BARRON...
SOUTHWESTERN CHIPPEWA...ST. CROIX AND SOUTHEASTERN POLK COUNTIES
UNTIL 1045 PM CDT...
At 944 PM CDT, Doppler radar was tracking a region of scattered
strong thunderstorms extending from over Chisago City to 8 miles
south of Augusta, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Eau Claire, Menomonie, Forest Lake, Chippewa Falls, Hugo, New
Richmond, Altoona, Lake Hallie, Chisago City, Lindstrom, Scandia,
Amery, Lake Wissota, Somerset, Osceola, St. Croix Falls, Baldwin,
Hammond, Roberts and Augusta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4532 9302 4556 9287 4528 9181 4470 9092
4463 9092 4460 9096 4460 9162 4461 9165
4468 9165 4468 9186 4480 9200 4486 9214
4486 9234 4525 9302
TIME...MOT...LOC 0243Z 252DEG 11KT 4533 9287 4506 9192 4456 9115
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MPGLocal storm report, Jul 3, 10:16 PM CDT, 2 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1016 PM CDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM Hail 3 S Chisago City 45.33N 92.90W
07/03/2025 M1.00 Inch Chisago MN Public
Report from mPING: Quarter (1.00 in.).
&&
StrusSpecial weather statement, Jul 3, 11:12 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1112 PM CDT Thu Jul 3 2025
MNZ053-WIZ014-015-023-025-027-028-040515-
Dunn WI-Barron WI-Chisago MN-Chippewa WI-Eau Claire WI-Polk WI-
St. Croix WI-
1112 PM CDT Thu Jul 3 2025
...STRONG THUNDERSTORMS WILL IMPACT DUNN...EAU CLAIRE...SOUTHEASTERN
CHISAGO...BARRON...CHIPPEWA...ST. CROIX AND POLK COUNTIES UNTIL 1215
AM CDT...
At 1112 PM CDT, Doppler radar was tracking an area of scattered
strong thunderstorms extending from 9 miles southwest of Augusta to
6 miles north of Star Prairie, moving southeast at 15 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Eau Claire, Menomonie, Chippewa Falls, New Richmond, Altoona, Lake
Hallie, Stanley, Bloomer, Barron, Amery, Lake Wissota, Somerset,
Osceola, Chetek, Cumberland, St. Croix Falls, Baldwin, Hammond,
Cameron and Augusta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4564 9272 4564 9253 4572 9253 4546 9179
4535 9154 4529 9154 4529 9141 4507 9092
4460 9092 4460 9165 4468 9165 4468 9193
4480 9214 4486 9214 4486 9224 4515 9275
TIME...MOT...LOC 0411Z 301DEG 14KT 4457 9123 4491 9195 4529 9255
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
MPGSpecial weather statement, Jul 4, 12:18 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1218 AM CDT Fri Jul 4 2025
WIZ025-026-028-040600-
Dunn WI-Eau Claire WI-Pepin WI-
1218 AM CDT Fri Jul 4 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DUNN...WESTERN EAU
CLAIRE AND NORTHEASTERN PEPIN COUNTIES UNTIL 1 AM CDT...
At 1218 AM CDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Elk Mound, or 13 miles southwest of Eau Claire,
moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Eau Claire, Menomonie, Altoona, Durand, Eau Galle, Rock Falls,
Foster, Caryville, Seymour, Downsville, Allen and Brackett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4458 9203 4486 9202 4483 9137 4460 9116
4460 9200 4459 9201 4459 9202 4458 9202
TIME...MOT...LOC 0518Z 290DEG 20KT 4467 9164
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
StrusSpecial weather statement, Jul 4, 12:26 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1226 AM CDT Fri Jul 4 2025
WIZ016-040600-
Rusk WI-
1226 AM CDT Fri Jul 4 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL RUSK COUNTY UNTIL
1 AM CDT...
At 1226 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Bruce, or 11 miles northwest of Ladysmith, moving
east at 20 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Mainly rural areas of North Central Rusk County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4551 9127 4561 9137 4564 9132 4564 9103
4558 9097
TIME...MOT...LOC 0525Z 249DEG 15KT 4557 9127
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
StrusSpecial weather statement, Jul 4, 12:52 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1252 AM CDT Fri Jul 4 2025
WIZ027-040615-
Chippewa WI-
1252 AM CDT Fri Jul 4 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CHIPPEWA COUNTY
UNTIL 115 AM CDT...
At 1252 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Chippewa Falls, or 14 miles north of Eau Claire,
moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Chippewa Falls, Lake Hallie, Bloomer, Lake Wissota, Tilden,
Eagleton, Jim Falls and Bateman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4496 9161 4511 9151 4510 9121 4486 9124
4486 9135
TIME...MOT...LOC 0552Z 272DEG 22KT 4502 9144
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
StrusThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 9:44 PM CDT | Special Weather Statement | MPX | Chisago | 61 min |
| Jul 3, 10:01 PM CDT | Severe Thunderstorm Warning | MPX | Chisago, Washington | 44 min |
| Jul 3, 9:57 PM CDT | Severe Thunderstorm Warning | MPX | Saint Croix | 48 min |
| Jul 3, 10:42 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Saint Croix | 48 min |
| Jul 3, 11:12 PM CDT | Special Weather Statement | MPX | Barron, Chippewa, Dunn, Eau Claire, Polk, Saint Croix | 63 min |
| Jul 3, 11:15 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 30 min |
| Jul 4, 12:18 AM CDT | Special Weather Statement | MPX | Eau Claire, Pepin | 42 min |
| Jul 4, 12:26 AM CDT | Special Weather Statement | MPX | Rusk | 34 min |
| Jul 4, 1:14 AM CDT | Special Weather Statement | MPX | Eau Claire | 31 min |
| Jul 4, 1:47 AM CDT | Special Weather Statement | MPX | Chippewa | 28 min |
| Jul 4, 2:12 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Eau Claire | 33 min |
Nearby
Special Weather Statements in Wisconsin, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.